Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Do diarrhea with discomfort in shoulder and upper back indicate mytral valve prolapse ?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I have been experiencing diarrhea and soft stools for over 3 weeks. I was diagnosed with Mytral Valve Prolapse years ago but rarely have symptoms anymore unless under a great deal of stress and then it is just a heaviness in the chest especially when lying down. I am 55 years old, and a smoker. My grandmother had breast cancer. About a week ago I felt a sore, veinlike something under my right armpit. I cannot feel any lumps though. I am worried but have no insurance and very little money so I know that I can not afford expensive tests. I have 3- 500 mg pennicillin tablets left to take. I have been taking 3 a day for 6 days. The armpit feels better but the veinlike thing under armpit is still there. I haven't had a mammogram since 2007. I have been feeling somewhat nervous but don't know if it's just a crappy life. I also have some discomfort in my upper back and shoulder area.
Posted Tue, 17 Apr 2012 in Valvular Heart Disease
Answered by Dr. Rhea Chanda 44 minutes later

Thanks for the query.

Mitral valve prolapse is a cardiac problem,unrelated to the symptom you have described.
The vein like thing needs to be examined so that two things can be ruled out.It either could be a lump in the breast or the axillary tail of the breast(which is normally present).If there is any inflammation the axillary tail can become prominent.Another thing that needs to be ruled out is a possible lymph node swelling.This can also occur in a variety of conditions like infection,cancer etc.
Only a doctor can differentiate between them upon examination and yes,a mammography will needed to clarify this.I suggest that you finish the penicillin course.Watch for any improvement for a couple of weeks.
If there is any nipple discharge,heaviness of the breast,skin changes etc you should see the doctor immediately.If you have achieved menopause and are on HRT then also the may be a chance of breast cancer.

Hope that helps you.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiac Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor